New Jersey, 2025

High Wind in New Jersey, December 19, 2025

December 19, 2025 · NWS PHI · 1 event in 1 county or zone

A powerful cold front brought strong winds to northern New Jersey on the evening of December 19, 2025.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful cold front brought strong winds to northern New Jersey on the evening of December 19, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 19, 6:18 PM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 19, 6:18 PM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EST Fri Dec 19 2025

.SYNOPSIS...
Strong winds continue into tonight in the wake of a cold front
as high pressure starts to approach from the west.
High pressure will move offshore of the Virginia and North
Carolina coasts Saturday into Saturday night. A couple of dry
cold fronts are expected to move across the area Sunday and
early Monday, followed briefly by high pressure later Monday. A
warm front and subsequent cold front is then forecast to move
across the area around Tuesday into early Wednesday, followed
briefly by high pressure late Wednesday. A pair of weak
disturbances could then affect the area for the end of next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
500 PM Update...Deep low pressure continues to sit well to our
north over Quebec with high pressure centered near the Gulf
coast states extending northward toward the midwest. This has
put the area squarely in the strongest gradient wind between
these two features with another surge of cold advection moving
through helping to mix very strong winds down to the surface.
We've seen frequent wind gusts of 40 to 50 mph with some
periodic gusts occuring to around 60 mph. Gusts to this
magnitude were initially occurring with low topped convection
but are now occurring sporadically within the gradient wind
behind any showers since winds near the top of the BL remain
near 50 knots, low level lapse rates remain steep, and the CAA
is helping to mix winds down. We are also noting sharp pressure
rises. For these reasons, we've upgraded the Wind Advisory to a
High Wind Warning for most of our area since this is where we'll
be seeing these gusts (to around 60 mph). Most of our Delmarva
Counties (with the exception of New Castle County in DE) as well
as Sussex and Morris Counties in NJ remain in a Wind Advisory.

Heading into tonight, winds should start to diminish by mid to
late evening as the low levels become more stable and the cold
advection pattern weakens slightly. High Wind Warning is in
effect until 10 PM with the Wind Advisory set to expire at 1 AM.
West winds diminish to around 10-15 mph by the predawn hours as
skies clear and lows dip down into the 20s.

High pressure crests just to our south as we head into Saturday and
this will result in a mix of sun and clouds with highs generally
ranging from the low to mid 30s north to the low 40s south. West
winds will be west shifting to SW at around 5 to 10 mph or so by
afternoon and then to southerly by early evening.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will continue moving away Saturday night as a cold
front approaches from the northwest. This front looks pretty bone
dry as forcing aloft will remain well north in southern Canada while
the moisture tapped from the Gulf will be essentially nil. Clouds
will increase and winds will stay a bit elevated overnight, but
that's about it. Lows 20s north, 30s central and southern locales.

The aforementioned cold front moves through early Sunday, with a
gusty northwest wind developing. We'll likely see gusts of 25-30 mph
during the day with the cold advection behind the front. That said,
it actually looks a little milder than Saturday, with highs
rebounding into the 40s thanks to better mixing and the warm
advection preceding the front itself. A few wraparound snow showers
or flurries may make their way into the Poconos, but overall dry
conditions should prevail.

Northwest winds continue with cold advection on Sunday night as high
pressure very slowly builds eastward from the Ohio Valley. Could
still be some flurries in the Poconos, but otherwise dry. Lows drop
substantially from Saturday night, with teens Poconos and low-mid
20s elsewhere.

The aforementioned high moves right across the region or just to the
south on Monday, with lighter winds. This should also allow for some
sunshine, but with the cold advection preceding it, highs will be
notably cooler, with 30s for most of the region.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Another system will approach from the west Monday night, crossing
the region on Tuesday. This will bring an increasing risk of precip
as it passes, with the highest chance being Tuesday morning. With
the antecedent cold air mass in place, if precip arrives early it
could be wintry, but right now odds of that are less than 50
percent. Most likely precip holds off until temps have warmed up
across most of the region courtesy of the southerly flow ahead of
the system, which means precip is more likely than not rain for
most. Lows Monday night will be in the 20s for most, but should warm
to the low 40s as the system crosses the area on Tuesday.

This system has little if any cold air behind it... in fact, temps
show moderation. Thus, lows Tuesday night stay in the 30s for most,
with highs again in the 40s for Wednesday (Christmas Eve) as another
high pressure moves in from the west, this one being more Pacific in
origin and weaker than its predecessor.

Mostly clear skies and light winds under said high may allow for
some radiational cooling Wednesday (Christmas Eve) night, but a very
weak disturbance may bring clouds or even a little light precip for
Thursday (Christmas Day) itself. Overall however, the moderating
trend will continue, with highs likely approaching or even possibly
exceeding 50.

Uncertainty is still pretty high for Friday (Boxing Day), with
questions regarding the speed of passing upper level impulses, but
the main theme is mild... with highs likely 50s much of the region
and possibly 60+ from Philly south. The main question is whether its
accompanied by showers or not.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR conditions expected. Gusty west winds 15 to 20,
gusting to 35-50 knots early. Winds/gusts diminish through the
late evening into the overnight down to around 10 knots or so by
morning. Moderate confidence.

Saturday...VFR. West winds around 5 to 10 knots shifting to SW
in the afternoon and eventually south by evening. High
confidence.

Outlook...

Saturday night through Monday...VFR likely prevails.

Monday night into Tuesday...Sub-VFR possible due to a chance of rain
or snow.

&&

.MARINE...
A Gale Warning remains in effect for all our waters until 1 AM.
A bit of a lull early this afternoon but west winds ramp up
again later this afternoon into this evening to 30 to 35 gusting
40 to 45 knots. Winds then diminish overnight and should be down
to around 15 to 20 knots by Saturday morning.

Seas around 10 feet this afternoon will diminish tonight but may
not get below Small Craft Advisory levels until around late
morning Saturday.

Outlook...

Saturday night through Sunday night...Small Craft Advisory
conditions likely develop Saturday night and continue into Sunday
night as another cold front approaches and then passes through the
region.

Monday through Monday night...High pressure passing overhead likely
results in sub-SCA conditions.

Tuesday...Another cold front approaching the region brings a return
of SCA conditions, with a small risk of gales after the front
passes.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Warning until 10 PM EST this evening for PAZ054-055-
     060>062-070-071-101>106.
NJ...High Wind Warning until 10 PM EST this evening for NJZ007-009-
     010-012>027.
     Wind Advisory until 1 AM EST Saturday for NJZ001-008.
DE...High Wind Warning until 10 PM EST this evening for DEZ001.
     Wind Advisory until 1 AM EST Saturday for DEZ002>004.
MD...Wind Advisory until 1 AM EST Saturday for MDZ012-015-019-020.
MARINE...Gale Warning until 1 AM EST Saturday for ANZ430-431-450>455.

&&

SYNOPSIS...RCM
NEAR TERM...Fitzsimmons
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Fitzsimmons/MJL/RCM
MARINE...Fitzsimmons/RCM
Hazardous weather outlook, Dec 19, 5:05 AM EST, 16 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Fri Dec 19 2025

MDZ012-015-019-020-201015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Hoeflich

In the hours before

Local storm report, Dec 19, 6:41 PM EST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
641 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     Non-Tstm Wnd Dmg Sparta                  41.04N 74.63W
12/19/2025                   Sussex             NJ   Dept of Highways

            Downed Tree on NJ 15 Southbound At North of
            CR 517/Sparta Bypass (Sparta Twp), ramp lane
            closed.

&&
Local storm report, Dec 19, 6:44 PM EST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
644 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Non-Tstm Wnd Dmg 2 SSE Coopersburg       40.48N 75.37W
12/19/2025                   Bucks              PA   Dept of Highways

            Downed tree in wires along E Cherry Rd near
            Shelly.

&&
Local storm report, Dec 19, 7:39 PM EST, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
739 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     Marine Tstm Wind 2 SSW Mantoloking       40.01N 74.06W
12/19/2025  M47 MPH          Ocean              NJ   Mesonet

            Mesonet station XMLK Mantoloking.

&&
Local storm report, Dec 19, 8:03 PM EST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
803 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Non-Tstm Wnd Gst Lehigh Valley Internati 40.65N 75.45W
12/19/2025  M58 MPH          Lehigh             PA   ASOS

            ASOS station KABE Lehigh Valley Intl
            Airport.

&&

MJL
Local storm report, Dec 19, 8:13 PM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
813 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Non-Tstm Wnd Gst Northeast Philadelphia  40.08N 75.01W
12/19/2025  M58 MPH          Philadelphia       PA   ASOS

            ASOS Station KPNE Northeast Philadelphia
            Airport.

&&

MJL
Local storm report, Dec 19, 8:25 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
825 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Non-Tstm Wnd Dmg Lavallette              39.96N 74.07W
12/19/2025                   Ocean              NJ   Broadcast Media

            A gas station canopy collapsed, resulting in
            extensive damage of the gas pumps below.

&&

MJL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Sussex

When
December 19, 9:15 PM EST
Where
Sussex forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

The NJ WxNet station at High Point Monument recorded a gust of 63 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2025Every state in 2025This day in weather historyWarnings in New Jersey, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301912.